Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 462, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 28, 2007, 6:10 AM CST for 4 parishes in Louisiana. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 28, 2007, 6:10 AM CST (12:10 UTC)
- Expired
- Dec 28, 2007, 6:45 AM CST
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties East Carroll Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 153 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 6:27 AM CST | HAIL 0.75 | Forest, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 489 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 281209
SVRJAN
LAC035-067-083-123-281245-
/O.NEW.KJAN.SV.W.0462.071228T1210Z-071228T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
610 AM CST FRI DEC 28 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
SOUTHERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
NORTHEASTERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
* UNTIL 645 AM CST
* AT 610 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR HOLLY RIDGE...OR ABOUT NEAR RAYVILLE...AND
MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WARDEN BY 615 AM CST...
DARNELL AND 6 MILES NORTHWEST OF MONTICELLO BY 620 AM CST...
7 MILES SOUTHEAST OF OAK GROVE BY 635 AM CST...
LAT...LON 3253 9178 3295 9143 3277 9115 3241 9162
3241 9164
TIME...MOT...LOC 1210Z 226DEG 55KT 3254 9161
$$
BYB1 follow-up statement
000
WWUS54 KJAN 281237
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
636 AM CST FRI DEC 28 2007
LAC035-067-083-123-281246-
/O.EXP.KJAN.SV.W.0462.000000T0000Z-071228T1245Z/
MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-
636 AM CST FRI DEC 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHLAND...
SOUTHWESTERN EAST CARROLL...WEST CARROLL AND SOUTHERN MOREHOUSE
PARISHES WILL BE ALLOWED TO EXPIRE AT 645 AM CST...
A FEW CELLS IN THE AREA STILL HAVE THE CAPABILITY OF PRODUCING
SMALL HAIL...BUT SEVERE WEATHER IS NOT ANTICIPATED.
LAT...LON 3253 9178 3295 9143 3277 9115 3241 9162
3241 9164
TIME...MOT...LOC 1236Z 226DEG 55KT 3281 9127
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 4:55 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 28, 4:55 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 455 AM CST FRI DEC 28 2007 .DISCUSSION... (TODAY THROUGH TONIGHT) LATEST SATELLITE IMAGERY SHOWS A POTENT NEGATIVE TILTED SHORT WAVE OVER THE SOUTHERN PLAINS...PUSHING TOWARD THE LOWER MISSISSIPPI VALLEY. THE COMBINATION OF GOOD ELEVATED INSTABILITY...SHEAR AND ISENTROPIC LIFT HAS TRIGGERED ELEVATED SCATTERED STRONG TO SEVERE STORMS ACROSS THE REGION THIS MORNING...WHICH ARE LIFTING OUT OF THE REGION. THE MAIN RISK HAS BEEN PEA TO QUARTER SIZE HAIL. THE JET ENERGY ASSOCIATED WITH THIS SHORT WAVE HELP TO MOVE THE STORMS RAPIDLY TO THE NORTHEAST. FOR TODAY...EXPECT ANOTHER ROUND OF STRONG TO SEVERE STORMS...MAINLY SOUTHEAST OF THE NATCHEZ TRACE WITH THE MAIN AREA OF CONCERN ALONG THE INTERSTATE 59 CORRIDOR. A WARM FRONT WILL LIFT NORTH INTO THE AREA TODAY AS SURFACE LOW PRESSURE MOVES JUST NORTHWEST OF THE FORECAST AREA. THIS WILL INTRODUCE A SURFACE-BASED UNSTABLE ENVIRONMENT ACROSS THE SOUTHERN AND EASTERN PARTS OF THE AREA...ROUGHLY SOUTH AND EAST OF THE NATCHEZ TRACE. WITH STRONG WIND FIELDS IN PLACE...THIS WILL SET THE STAGE FOR SOME SEVERE THUNDERSTORMS. THERE WILL LIKELY BE SOME SUPERCELL STORMS ALONG THE WARM FRONT AND AHEAD OF THE COLD FRONT WHICH COULD PRODUCE A FEW TORNADOES. ALSO...A DAMAGING WIND RISK WILL DEVELOP AS THE COLD FRONT ACCELERATES EASTWARD. THE STRONG STORMS WILL MOVE QUICKLY EAST OF THE FORECAST AREA BY EARLY TO MID AFTERNOON. THE PRIMARY AREA FOR SEVERE WEATHER WILL BE MAINLY ALONG THE INTERSTATE 59 CORRIDOR...WHERE SEVERE IS MENTIONED IN THE GRIDS. TEMPERATURES WILL BE A CHALLENGE TODAY...DEPENDING ON THE RAINS AND THE MOVEMENTS OF THE WARM/COLD FRONTS. WENT CLOSE TO MOS GUIDANCE WITH HIGHS FROM THE MIDDLE 50S NORTHWEST TO THE UPPER 60S SOUTHEAST. KEPT HIGH CURRENT POPS WITH CONVECTION. FOR TONIGHT...THE LAST OF THE RAINS WILL LEAVE THE EASTERN BORDER EARLY...THEN HIGH PRESSURE PRESSURE WILL MOVE INTO THE REGION FROM THE WEST. SKIES WILL BECOME PARTLY CLOUDY. WITH A WET GROUND AND PARTLY CLOUDY SKIES WENT CLOSE TO MOS GUIDANCE WITH READINGS FROM THE LOWER 30S NORTHWEST TO THE MIDDLE 40S SOUTHEAST./17/ SATURDAY THROUGH NEXT THURSDAY... THERE ARE MINOR CHANGES IN THE FORECAST GRIDS BASED ON 00Z/06 GUIDANCE...BUT THE FORECAST IN GENERAL IS UNCHANGED. THE UPPER LEVEL PATTERN WILL REMAIN FAST AND PROGRESSIVE...BUT AMPLIFIED...AS WE GO THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ANOTHER SIGNIFICANT SHORTWAVE TROUGH WILL RIPPLE ALONG THE STALLED FRONTAL BOUNDARY FROM LATE SATURDAY INTO EARLY SUNDAY RESULTING IN STRONG MOISTURE TRANSPORT AND A ROUND OF MDT-HVY RAINFALL OVER SE PORTIONS OF THE FORECAST AREA. THE WARM SECTOR WILL STAY SE OF THE FORECAST AREA FOR THIS EVENT...BUT IT LOOKS LIKE WE WILL HAVE ENOUGH CONVECTIVE INSTABILITY TO GET ELEVATED NON-SVR TSTM ACTIVITY IN ANY CASE. BY EARLY TO THE MIDDLE OF NEXT WEEK...MODELS CONTINUE TO SUGGEST THAT THE UPPER LEVEL PATTERN WILL AMPLIFY FURTHER RESULTING IN A MAJOR ERN CONUS TROUGH AND A COUPLE OF ROUNDS OF STRONG SFC COLD ADVECTION. FAST NORTHWEST FLOW SHOULD SEND THE FIRST COLD FRONT THROUGH LATE MONDAY AND EARLY TUESDAY...WITH A STRONGER SURGE OF COLD AIR SCHEDULED TO ARRIVE EARLY WEDNESDAY. INTERESTINGLY...00Z/06Z GFS HAVE TRENDED A LITTLE MORE AGGRESSIVE WITH LOW-LEVEL RETURN FLOW AHEAD OF THE FIRST FRONT BUT THE ECMWF IS MUCH LESS AGGRESSIVE. HAVE CUT MEX POPS A LITTLE FOR EARLY NEXT WEEK FOR NOW...BUT IT IS A TREND TO KEEP AN EYE ON. GLOBAL MODEL SOLNS SHOW THE TREND OF PUSHING THE BRUNT OF THE COLD AIR FARTHER EAST HAS ENDED...AND A CONSENSUS HAS BEEN REACHED WHICH MAKES THE FORECAST FOR A SIGNIFICANT COLD OUTBREAK IN THE DEEP SOUTH OF HIGHER CONFIDENCE. HAVE CUT MEX GUIDANCE TEMPS FOR TUES AFTN/ NIGHT AND WED/WED NIGHT...BUT HELD OFF ON ANY CUTS FOR THURS AS THE +PNA PATTERN IS PROGRESSIVE AND MODERATION OF THE AIRMASS MAY BE QUICK AS THE THERMAL TROUGH IS FORECAST TO LEAVE IN A HURRY. /EC/ && .AVIATION...SHOWERS AND THUNDERSTORMS WILL BRING MVFR TO IFR CONDITIONS ACROSS THE REGION. DAMAGING WINDS WITH SEVERE STORMS WILL BE CONFINED TO MAINLY THE INTERSTATE 59 CORRIDOR. CONDITIONS WILL CHANGE TO VFR CONDITIONS AS CEILINGS LIFT AND BECOME SCATTERED DURING THE EVENING. SOME LIGHT PATCHY FOG MAY BE POSSIBLE WITH THE LIGHT WINDS AND WET GROUND. /17/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/17
Hazardous weather outlook, Dec 28, 6:03 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 603 AM CST FRI DEC 28 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291215- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 603 AM CST FRI DEC 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS MAY AFFECT AREAS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY UNTIL EARLY THIS AFTERNOON. THE GREATEST RISK FOR SEVERE WEATHER IS EXPECTED ALONG THE INTERSTATE 59 CORRIDOR FROM ABOUT 11 AM UNTIL 2 PM...WHERE A FEW SEVERE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND TORNADOES. A LOW PRESSURE SYSTEM MOVING ACROSS THE AREA TODAY IS ACCOMPANIED BY VERY STRONG WIND SHEAR AND INCREASING INSTABILITY. AS THE WARM FRONT SURGES NORTH INTO SOUTHERN AND EASTERN PORTIONS OF MISSISSIPPI LATER THIS MORNING...THE RISK FOR DAMAGING WINDS AND TORNADOES WILL INCREASE. THE AREA FROM NATCHEZ TO JACKSON TO COLUMBUS MAY REMAIN TOO COOL TO GET SUFFICIENT INSTABILITY FOR STRONG OR SEVERE WIND GUSTS...BUT LOCATIONS FROM COLUMBIA...TO HATTIESBURG AND LAUREL...UP TO MERIDIAN WILL SEE A GREATER INCREASE IN INSTABILITY AND DAMAGING WIND POTENTIAL. STORMS SHOULD EXIT THE ENTIRE OUTLOOK AREA BY MID AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY...ESPECIALLY IN AREAS SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Local storm report, Dec 28, 2:37 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 AM CST FRI DEC 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL BRANDON 32.28N 90.00W
12/28/2007 E0.25 INCH RANKIN MS LAW ENFORCEMENT
BRANDON PD REPORTED PEA SIZE HAIL IN BRANDON.
&&
ECLocal storm report, Dec 28, 2:39 AM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
239 AM CST FRI DEC 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL MERIGOLD 33.84N 90.73W
12/28/2007 E1.00 INCH BOLIVAR MS LAW ENFORCEMENT
QUARTER SIZE HAIL WAS REPORTED IN MERIGOLD BY THE BOLIVAR
COUNTY SHERIFFS OFFICE.
&&
ECLocal storm report, Dec 28, 3:10 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
310 AM CST FRI DEC 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL 1 W COLUMBIA 31.26N 89.85W
12/28/2007 E1.00 INCH MARION MS LAW ENFORCEMENT
MARION COUNTY SHERIFFS OFFICE REPORTED PENNY SIZE HAIL.
&&
ECLocal storm report, Dec 28, 3:46 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
346 AM CST FRI DEC 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 AM HAIL PHILADELPHIA 32.77N 89.11W
12/28/2007 E0.25 INCH NESHOBA MS LAW ENFORCEMENT
NESHOBA COUNTY 911 REPORTED PEA SIZE HAIL.
&&
ECLocal storm report, Dec 28, 4:19 AM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
419 AM CST FRI DEC 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 AM HAIL 4 S TUCKER 32.65N 89.05W
12/28/2007 E0.75 INCH NESHOBA MS LAW ENFORCEMENT
NESHOBA 911 REPORTED PENNY SIZE HAIL.
&&
ECLocal storm report, Dec 28, 4:25 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
425 AM CST FRI DEC 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 AM HAIL TUCKER 32.71N 89.05W
12/28/2007 E1.00 INCH NESHOBA MS LAW ENFORCEMENT
NESHOBA 911 REPORTED DIME TO QUARTER SIZE HAIL COVERING
GROUND FROM TUCKER TO BETHSAIDA...ABOUT SIX MILES
DISTANCE.
&&
ECNearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.